MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH DI POLYAXL SCREW 8 X 80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH DI POLYAXL SCREW 8 X 80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179722880
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.(b)(4).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy (b)(6) reports an event as follows: it was reported that this was a pelvic fixation procedure performed on (b)(6) 2019.The tip of the screwdriver (279722400) became stripped against the hard bone.Because fragments stuck in the screw core (179722880), the screw was also removed and replaced.The surgery was completed with a less than a thirty (30) minute surgical delay.Postoperative x-rays showed that no fragment had been left in the patient's body.This report is for a polyaxle screw.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual inspection of the returned device found the most distal thread forms are stripped/worn.There are also stripped/worn thread forms around the middle of the screw.Upon magnification of the screw head, the head appears deformed.No other defects were identified.A manufacturing related potential cause was not suspected, therefore, no manufacturing record evaluation is required.The complaint was confirmed for the received part as the threads were stripped/worn.There was no evidence of torn/peeling threads however the threads were damaged thus the complaint was confirmed.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Corrected data: d10.Additional information: g3.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DI POLYAXL SCREW 8 X 80MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9078797
Report Number1526439-2019-52102
Device Sequence Number19577217
Product Code NKB
UDI-Device Identifier10705034071046
UDI-Public(01)10705034071046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179722880
Device Catalogue Number179722880
Device Lot Number210515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/27/2019
11/05/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/22/2019
11/11/2019
Patient Sequence Number1